Immune mediated necrotizing myopathy: A rare complication of statin therapy

Shady Piedra Abusharar, Prashanth Moku, Sharon Banks, Fahad M. Khalid, Charles S. Specht, Hyma V. Polimera

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Immune mediated necrotizing myopathy (IMNM) is part of the inflammatory myopathies group of diseases and presents with muscle weakness, myalgias and elevated serum creatine phosphokinase (CPK). Statin-induced IMNM is a rare complication. We present a patient with IMNM secondary to simvastatin use. The patient presented with proximal myopathy, dysphagia, and elevated creatinine kinase levels, and was subsequently found to have anti-3-hydroxy-3-methylglutaryl-CoA reductase (HMGCR) autoantibodies with a necrotiz-ing process on muscle biopsy. This patient’s case was further complicated by sequelae of multiple disease processes, ultimately lead-ing to deterioration of his health.

Original languageEnglish (US)
Article number1248
Pages (from-to)1-4
Number of pages4
JournalClinics and Practice
Volume10
Issue number2
DOIs
StatePublished - 2020

All Science Journal Classification (ASJC) codes

  • General Medicine

Fingerprint

Dive into the research topics of 'Immune mediated necrotizing myopathy: A rare complication of statin therapy'. Together they form a unique fingerprint.

Cite this